MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.0MM THREADED DRILL GUIDE WITH DEPTH GAUGE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.0MM THREADED DRILL GUIDE WITH DEPTH GAUGE
Catalog Number 323.061
Medical Device Problem Codes Device-Device Incompatibility (2919); Misassembled During Installation (4049)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.There was patient involvement associated with the reported event since the event occurred.Date of event is unknown.Complainant device is not expected to be returned for manufacturer review/investigation.The investigation could not be completed; no conclusion could be drawn, as no product was received.A review of the device history records has been requested and is currently pending completion.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.
 
Event or Problem Description
It was reported that on an unknown date one (1) 2.0mm threaded drill guide with depth gauge broke on an unknown procedure.The product threads were stripped and would not thread into the plate.It was unknown if there was surgical delay.Patient outcome and patient status was unknown.This complaint involves one (1) device.This report is 1 of 1 for (b)(4).
 
Event or Problem Description
It was reported that on an unknown date, the 2.0mm threaded drill guide with depth gauge was broken.The product threads were stripped and would not thread into the plate.It is unknown if there were patient and surgical involvement.Upon manufacturer receipt of the device, it was noted that some of the marking paint was missing.Concomitant devices: trauma plate (part: unknown, lot: unknown, quantity: unknown).This report is for a 2.0mm threaded drill guide with depth gauge.
 
Additional Manufacturer Narrative
Additional information provided.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Additional narrative: a device history record (dhr) review was conducted: part: 323.061.Lot: 1382292.Manufacturing site: haegendorf.Release to warehouse date: 25.Aug.2005.The device history record shows this lot of (b)(4) pieces was processed through the normal manufacturing and inspection operations with no rework or nonconformities noted.This lot met all dimensional, visual and functional criteria at the time of release with no issues documented during the manufacturing process.Review of the device history record showed that there were no issues during the manufacture of this product which would contribute to this complaint condition.A product investigation was conducted.Visual inspection: the 2.0 mm threaded drill guide with depth gauge (part # 323.061, lot # 1382292, mfg # 25-aug-2005) was received at us cq with signs of wear.Parts of the orange coating was peeled off.There are signs of discoloration/rust.The drill guide showed no signs of being broken or having stripped threads.This is not consistent with the reported complaint condition.However, the complaint is confirmed for general signs of wear.Dimensional inspection: dimensional analysis was completed, the inner diameter of the distal threaded portion of the drill guide measured and is within specification based on relevant drawing.Document/specification review: the relevant drawing(s) was reviewed; review of the device history record showed that there were no issues during the manufacture of this product which would contribute to this complaint condition.Conclusion: the complaint condition is confirmed as the 2.0 mm threaded drill guide with depth gauge (part # 323.061, lot # 1382292) was received with signs of wear, discoloration and peeling of the orange coating.There is no indication that a design or manufacturing issue contributed to the complaint.While no definitive root cause could be determined it is possible that the device encountered unintended forces (such as being dropped, struck off axis or damaged during sterile processing).No new malfunctions were observed during the course of this investigation.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
2.0MM THREADED DRILL GUIDE WITH DEPTH GAUGE
Common Device Name
GUIDE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7937155
Report Number2939274-2018-54179
Device Sequence Number2269595
Product Code FZX
UDI-Device Identifier10886982190741
UDI-Public(01)10886982190741
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number323.061
Device Lot Number1382292
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/12/2018
Initial Date Received by Manufacturer 09/14/2018
Supplement Date Received by Manufacturer10/12/2018
11/06/2018
Initial Report FDA Received Date10/04/2018
Supplement Report FDA Received Date10/26/2018
11/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1